Shaklevich, N.V. and Strusevich, V.A. (2008) Preemptive scheduling on uniform parallel machines with controllable job processing times. Algorithmica 51, 51 (4). pp. 451-473. ISSN 1432-0541
Abstract
In this paper, we provide a unified approach to solving preemptive scheduling problems with uniform parallel machines and controllable processing times. We demonstrate that a single criterion problem of minimizing total compression cost subject to the constraint that all due dates should be met can be formulated in terms of maximizing a linear function over a generalized polymatroid. This justifies applicability of the greedy approach and allows us to develop fast algorithms for solving the problem with arbitrary release and due dates as well as its special case with zero release dates and a common due date. For the bicriteria counterpart of the latter problem we develop an efficient algorithm that constructs the trade-off curve for minimizing the compression cost and the makespan
Metadata
Item Type: | Article |
---|---|
Authors/Creators: |
|
Copyright, Publisher and Additional Information: | © Springer Science+Business Media, LLC 2007. |
Keywords: | Uniform parallel machine scheduling, Controllable processing times, Generalized polymatroid, Maximum flow |
Dates: |
|
Institution: | The University of Leeds |
Academic Units: | The University of Leeds > Faculty of Engineering & Physical Sciences (Leeds) > School of Computing (Leeds) |
Depositing User: | Mrs Irene Rudling |
Date Deposited: | 20 Jan 2009 10:27 |
Last Modified: | 01 May 2015 22:33 |
Published Version: | http://dx.doi.org/10.1007/s00453-007-9091-9 |
Status: | Published |
Publisher: | Springer Science + Business Media LLC 2007 |
Refereed: | Yes |
Identification Number: | 10.10007/s00453-0079091-9 |
Open Archives Initiative ID (OAI ID): | oai:eprints.whiterose.ac.uk:5388 |